Skip to content
My WebMD Sign In, Sign Up
Hip replacement loose??
avatar
jessmo803 posted:
I had my hip replaced in June of 1999. Recently, I have been experiencing severe pain. It's a pins and needles type feeling on the outer thigh slightly above my knee. The pain comes and goes, but usually hurts the most when I'm going up steps. Since my replacement is getting kind of old, I'm worried that it might slip or break. I haven't been to see my orthopedic surgeon since a year after I had the replacement, as I don't have medical insurance. My job requires me to be on my feet for 8 hours or more. I am 29 years old. If anyone has any tips or anything that can help me, please let me know.
Reply
 
avatar
_swank_ responded:
The best thing to do is find the cause of the pain. It may or may not even be related to your hip. Since you're on your feet a lot it may be as simple as getting a good pair of shoes.
 
avatar
B58J63; responded:
I don't know if this will help, but I had a loose stem after a hip replacement and my symptoms were very different from yours. It occurred after I walked for a distance, and the worst pain happened when walking downhill. It was a very strong, gripping pain down the front of my thigh. When this happened, it was hard to take another step for a second or so. The pain going up or down stairs was minor or not at all.

The doctor did an xray first and suspected the loosening by what he saw in that. Next was a bone scan, but it was inconclusive, so my doctor ordered several other tests to rule out anything else before he went in for a revision. All the tests and of course the revision would be expensive without insurance. The revision took care of my problem.

This website gave me some good information when I was wondering what was going on : http://www.totaljoints.info/LOOSENINGTOTALJOINTS.htm

From what I experienced, you might have something else causing your symptoms.


Helpful Tips

duct leakage test
This could be everybody's great solution for carrying ladders inside house and risking own life from falling, ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Joint Replacement Center